Claw-Free t-Perfect Graphs Can Be Recognised in Polynomial Time

  • Henning Bruhn
  • Oliver Schaudt
Part of the Lecture Notes in Computer Science book series (LNCS, volume 8494)


A graph is called t-perfect if its stable set polytope is defined by non-negativity, edge and odd-cycle inequalities. We show that it can be decided in polynomial time whether a given claw-free graph is t-perfect.


t-perfect graphs claw-free graphs induced minors recognition algorithm 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Boulala, M., Uhry, J.P.: Polytope des indépendants d’un graphe série-parallèle. Disc. Math. 27, 225–243 (1979)CrossRefzbMATHMathSciNetGoogle Scholar
  2. 2.
    Bruhn, H., Stein, M.: t-perfection is always strong for claw-free graphs. SIAM. J. Discrete Math. 24, 770–781 (2010)CrossRefzbMATHMathSciNetGoogle Scholar
  3. 3.
    Bruhn, H., Stein, M.: On claw-free t-perfect graphs. Math. Program. 133, 461–480 (2012)CrossRefzbMATHMathSciNetGoogle Scholar
  4. 4.
    Chudnovsky, M., Cornuéjols, G., Liu, X., Seymour, P., Vušković, K.: Recognizing berge graphs. Combinatorica 25, 143–187 (2005)CrossRefzbMATHMathSciNetGoogle Scholar
  5. 5.
    Chudnovsky, M., Seymour, P., Robertson, N., Thomas, R.: The strong perfect graph theorem. Ann. Math. 164, 51–229 (2006)CrossRefzbMATHMathSciNetGoogle Scholar
  6. 6.
    Chvátal, V.: On certain polytopes associated with graphs. J. Combin. Theory (Series B) 18, 138–154 (1975)CrossRefzbMATHGoogle Scholar
  7. 7.
    Cormen, T.H., Leiserson, C.E., Rivest, R.L., Stein, C.: Introduction to algorithms, 3rd edn. MIT Press (2009)Google Scholar
  8. 8.
    Diestel, R.: Graph theory, 4th edn. Springer (2010)Google Scholar
  9. 9.
    Eisenbrand, F., Funke, S., Garg, N., Könemann, J.: A combinatorial algorithm for computing a maximum independent set in a t-perfect graph. In: SODA, pp. 517–522 (2002)Google Scholar
  10. 10.
    Fellows, M.R., Kratochvil, J., Middendorf, M., Pfeiffer, F.: The complexity of induced minors and related problems. Algorithmica 13, 266–282 (1995)CrossRefzbMATHMathSciNetGoogle Scholar
  11. 11.
    Fonlupt, J., Uhry, J.P.: Transformations which preserve perfectness and h-perfectness of graphs. Ann. Disc. Math. 16, 83–95 (1982)zbMATHMathSciNetGoogle Scholar
  12. 12.
    Gerards, A.M.H., Shepherd, F.B.: The graphs with all subgraphs t-perfect. SIAM J. Discrete Math. 11, 524–545 (1998)CrossRefzbMATHMathSciNetGoogle Scholar
  13. 13.
    Golovach, P.A., Paulusma, D., van Leeuwen, E.J.: Induced disjoint paths in claw-free graphs, arXiv:1202.4419v1Google Scholar
  14. 14.
    Huynh, T.C.T.: The linkage problem for group-labelled graphs, PhD thesis, University of Waterloo (2009)Google Scholar
  15. 15.
    Kawarabayashi, K., Reed, B., Wollan, P.: The graph minor algorithm with parity conditions. In: FOCS, pp. 27–36 (2011)Google Scholar
  16. 16.
    Király, T., Páp, J.: A note on kernels in h-perfect graphs, Tech. Report TR-2007-03, Egerváry Research Group (2007)Google Scholar
  17. 17.
    Király, T., Páp, J.: Kernels, stable matchings and Scarf’s Lemma, Tech. Report TR-2008-13, Egerváry Research Group (2008)Google Scholar
  18. 18.
    Maffray, F., Trotignon, N.: Algorithms for perfectly contractile graphs. SIAM J. Discrete Math. 19, 553–574 (2005)CrossRefzbMATHMathSciNetGoogle Scholar
  19. 19.
    Padberg, M.W.: Perfect zero-one matrices. Math. Programming 6, 180–196 (1974)CrossRefzbMATHMathSciNetGoogle Scholar
  20. 20.
    Roussopoulos, N.D.: A max {m, n } algorithm for determining the graph H from its line graph G. Inf. Process. Lett. 2, 108–112 (1973)CrossRefzbMATHMathSciNetGoogle Scholar
  21. 21.
    Sbihi, N., Uhry, J.P.: A class of h-perfect graphs. Disc. Math. 51, 191–205 (1984)CrossRefzbMATHMathSciNetGoogle Scholar
  22. 22.
    Schrijver, A.: Strong t-perfection of bad-K 4-free graphs. SIAM J. Discrete Math. 15, 403–415 (2002)CrossRefzbMATHMathSciNetGoogle Scholar
  23. 23.
    Schrijver, A.: Combinatorial optimization. In: Polyhedra and efficiency. Springer (2003)Google Scholar
  24. 24.
    Shepherd, F.B.: Applying Lehman’s theorems to packing problems. Math. Prog. 71, 353–367 (1995)zbMATHMathSciNetGoogle Scholar
  25. 25.
    van ’t Hof, P., Kamiński, M., Paulusma, D.: Finding induced paths of given parity in claw-free graphs. Algorithmica 62, 537–563 (2012)Google Scholar

Copyright information

© Springer International Publishing Switzerland 2014

Authors and Affiliations

  • Henning Bruhn
    • 1
  • Oliver Schaudt
    • 2
  1. 1.Institut für Optimierung und Operations ResearchUniversität UlmUlmGermany
  2. 2.Institut für InformatikUniversität zu KölnKölnGermany

Personalised recommendations